Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva Woes JB
Nov 6, 2000

I have been HIV positive for ten years and conservative with medication - AZT & 3TC for the past four years - and have recently started a combo of Viramune 400mg, D4T 80mg, and Sustiva 600mg. Within the first couple of days of starting I experienced massive fatigue, lack of concentration, dizziness and a sort of depressed malaise. I assume this is due to the Sustiva. I am willing to wait out these side effects but they are interfering greatly with my work to the point I worry if I can function. Do you know of anything that will counteract some of these side effects, particularly the fatigue and lack of mental focus. As a healthy nonprogressor this is most frustrating and, no, I am not interested at this time in Protease Inhibitors.

Any information would be most helpful and greatly appreciated.

Response from Dr. Bartlett

During the first few weeks of treatment with Sustiva, some patients note very similar side effects to those you describe. Frequently these symptoms are transient and resolve within 2 to 3 weeks. If your symptoms are persisting beyond this point, you should check with your health care provider and consider whether Sustiva is the right drug for you. I am also concerned about your use of Viramune and Sustiva together; there is a drug interaction between the two that is still being investigated and you should review this situation with your health care provider as well.

John A. Bartlett, M.D.



Previous
High Fever/ Stopping Meds/ Viral Load JB
Next
Herbal Side Effects and Medicines JB

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement